Alert archive / Kansas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 145, NWS Wichita, KS

July 10, 2015Chase County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Jul 10, 2015, 2:11 PM CDT for Chase County, Kansas. It was in force for 34 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 10, 2015, 2:11 PM CDT (19:11 UTC)
Expired
Jul 10, 2015, 2:45 PM CDT
In force
34 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

County Chase County, KS

The radar

The Topeka radar (KTWX), 68 km from the middle of the area, began a volume at 19:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 10, 2:17 PM CDTTSTM WND DMGElmdale, KSSEMI BLOWN OVER IN ELMDALE.
Jul 10, 2:39 PM CDTHAIL 1Cottonwood Falls, KSPEA TO QUARTER HAIL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KFOE), launched 12:00Z, 7.2 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2015-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2015-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
698 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

015 
WUUS53 KICT 101911
SVRICT
KSC017-101945-
/O.NEW.KICT.SV.W.0145.150710T1911Z-150710T1945Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
211 PM CDT FRI JUL 10 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN CHASE COUNTY IN EAST CENTRAL KANSAS...

* UNTIL 245 PM CDT

* AT 211 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ELMDALE 
  ...MOVING NORTHEAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  COTTONWOOD FALLS...STRONG CITY...ELMDALE...TALLGRASS PRAIRIE
  PRESERVE AND TALLGRASS PRAIRIE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3843 9636 3828 9661 3838 9675 3852 9658
      3852 9635
TIME...MOT...LOC 1911Z 227DEG 23KT 3836 9665 

TORNADO...POSSIBLE
HAIL...0.75IN
WIND...60MPH
 
$$

DARMOFAL
1 follow-up statement
561 
WWUS53 KICT 101922
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
222 PM CDT FRI JUL 10 2015

KSC017-101945-
/O.CON.KICT.SV.W.0145.000000T0000Z-150710T1945Z/
CHASE KS-
222 PM CDT FRI JUL 10 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CDT
FOR NORTHERN CHASE COUNTY...

AT 221 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR COTTONWOOD
FALLS...MOVING NORTHEAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
COTTONWOOD FALLS...STRONG CITY...ELMDALE...TALLGRASS PRAIRIE PRESERVE
AND TALLGRASS PRAIRIE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3843 9636 3828 9661 3838 9675 3852 9658
      3852 9635
TIME...MOT...LOC 1921Z 245DEG 17KT 3836 9660 

TORNADO...POSSIBLE
HAIL...0.75IN
WIND...60MPH
 
$$

DARMOFAL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 12:20 PM CDT, 1 hour 51 minutes earlier.

Area forecast discussion, Jul 10, 12:20 PM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
1220 PM CDT FRI JUL 10 2015

...UPDATED FOR 18Z AVIATION DISCUSSION...

.SYNOPSIS...
ISSUED AT 327 AM CDT FRI JUL 10 2015

SCATTERED THUNDERSTORMS ARE DEVELOPING AND MOVING NORTHEASTWARD
ACROSS THE STATE THIS MORNING AND ARE EXPECTED TO CONTINUE
THROUGHOUT THE EARLY MORNING HOURS. THIS ACTIVITY IS SPARKED IN
ADVANCE OF A SHORT WAVE/RIPPLE OF DISTURBANCE MOVING OFF OF THE
UPPER LOW OVER THE WEST. MORNING LOWS ARE IN THE UPPER 60S WITH
LIGHT SOUTHEASTERLY WINDS.

BILLINGS WRIGHT

&&

.SHORT TERM...(TODAY THROUGH SUNDAY)
ISSUED AT 327 AM CDT FRI JUL 10 2015

TODAY-TONIGHT:
THE MAIN CONCERN IS SHOWER/THUNDERSTORM ACTIVITY THROUGHOUT THE
DAY AND DURING THE OVERNIGHT HOURS. THE LATEST HIGHER RESOLUTION
HRRR/NAM GUIDANCE INDICATE THAT THE ONGOING CONVECTION WILL
CONTINUE TO DEVELOP AND MOVE NORTHEASTWARD THROUGHOUT THE MORNING
AND EARLY AFTERNOON...IMPACTING CENTRAL AND NORTHEAST KANSAS BY
EARLY AFTERNOON. THIS ACTIVITY COULD IMPACT MUCH OF CENTRAL TO
SOUTHEAST KANSAS THROUGH THE AFTERNOON. AS THE AFTERNOON WARES
ON...YET ANOTHER DISTURBANCE/SHORT WAVE/RIPPLE IN THE UPPER FLOW
WILL EJECT NORTHEASTWARD AND MOVE OVER THE AREA WHICH WILL HELP
TO POTENTIALLY FIRE MORE CONVECTION ACROSS CENTRAL TO SOUTH
CENTRAL KANSAS. THIS ACTIVITY WILL ALSO MOVE NORTHEAST...FOCUSING
ACROSS NORTHEAST KANSAS DURING THE OVERNIGHT HOURS. THE CLOUD
COVER AND POTENTIAL RAIN AND HIGHER DEWPOINTS WILL HELP TO KEEP
TEMPERATURES ON THE COOLER SIDE. HIGHS IN THE 80S ARE ANTICIPATED.

SATURDAY - SUNDAY:
THE MAIN THREAT THROUGH THE WEEKEND WILL CHANCE FROM PRECIPITATION
TO THE HEAT. TEMPERATURES WILL QUICKLY SOAR BACK INTO THE 90S AND
100S. THE HIGHER DEWPOINTS ACROSS MUCH OF THE AREA WILL CAUSE HEAT
INDICES TO REACH TO CLOSE TO AND EVEN POSSIBLY EXCEED 105 SUNDAY.
A SURFACE TROUGH/LOW PRESSURE WITH DRY AIR WILL MOVE INTO WESTERN
AND CENTRAL KANSAS ON SATURDAY...AND EVEN FURTHER EASTWARD ON
SUNDAY WHICH WILL HELP TO DRY OUT AND HEAT UP TEMPERATURES IN
CENTRAL KANSAS. HAVE INCREASED HIGHS IN CENTRAL KANSAS TO UP TO
105 IN CENTRAL KANSAS DUE TO THE DRIER AIR FOR SUNDAY AFTERNOON.
HOWEVER...AS MENTIONED ABOVE...THE COMBINATION OF THE HOT TEMPS
DUE TO THE DRIER AIR AND THE UPPER 90S/LOWER 100S WITH THE HIGHER
DEWPOINTS WILL CAUSE HEAT INDICIES TO BE EXTREME. HEAT HEADLINES
MAY BE NEEDED FOR SUNDAY.

BILLINGS WRIGHT

.LONG TERM...(MONDAY THROUGH THURSDAY)
ISSUED AT 327 AM CDT FRI JUL 10 2015

THE UPPER RIDGE RETROGRADES BACK TO THE WEST THROUGHOUT THE WORK
WEEK. KEEPING TEMPERATURES HOT. AGAIN ON MONDAY HIGHS ARE EXPECTED
TO BE SIMILAR TO SUNDAY WITH THE DRY AIR IN CENTRAL KANSAS...AND
TEMPS EXCEEDING 100 ACROSS MUCH OF THE STATE AND HEAT INDICES
CLOSE TO OR EXCEEDING 105. TEMPERATURES CONTINUE TO BE HOT ACROSS
THE STATE FOR THE REMAINDER OF THE WORK WEEK...WITH LITTLE CHANGE
COMING TO THE PATTERN. THERE WILL BE A POTENTIAL FOR PRECIPITATION
SCATTERED THROUGH THE PERIOD...WITH THE BEST CHANCE WEDNESDAY
NIGHT INTO THURSDAY...BUT CONFIDENCE IS NOT HIGH AT THIS TIME DUE
TO DISCREPANCIES WITH TIMING IN THE LATER PERIODS OF THE MID-RANGE
GUIDANCE.

BILLINGS WRIGHT

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 1220 PM CDT FRI JUL 10 2015

A CORRIDOR OF SCATTERED TO NUMEROUS CONVECTION WILL CONTINUE TO
MOVE ACROSS PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS THIS
AFTERNOON...SUPPORTED BY MODERATE TO STRONG ELEVATED MOISTURE
TRANSPORT AND A SHORTWAVE ALOFT MOVING ACROSS EASTERN KANSAS.
CHANCES FOR CONVECTION TONIGHT SHOULD GENERALLY FOCUS CLOSER TO THE
I-70 CORRIDOR AS A WARM FRONT LIFTS NORTH...BEFORE SHIFTING NORTH OF
THE AREA ON SATURDAY. WHILE MAINLY VFR CONDITIONS ARE EXPECTED
THROUGHOUT THE FORECAST VALID PERIOD...PERIODS OF MVFR CIGS/VSBYS
CAN BE EXPECTED WITH BRIEF IFR POSSIBLE IN CONVECTION. SOUTH WINDS
WILL GRADUALLY INCREASE AND BECOME GUSTY...ESPECIALLY ON SATURDAY.

KED

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    87  73  94  73 /  50  30  10  10
HUTCHINSON      86  73  96  74 /  40  30  10  10
NEWTON          86  72  94  73 /  70  40  10  10
ELDORADO        87  73  93  73 /  50  30  10  10
WINFIELD-KWLD   89  73  93  73 /  30  20  10  10
RUSSELL         87  72 100  73 /  50  30  10  10
GREAT BEND      90  72  98  73 /  30  30  10  10
SALINA          86  73  98  75 /  60  40  10  10
MCPHERSON       86  72  96  74 /  50  40  10  10
COFFEYVILLE     89  73  91  73 /  20  10  10  10
CHANUTE         87  73  91  73 /  30  20  10  10
IOLA            87  73  91  73 /  30  20  10  10
PARSONS-KPPF    88  73  91  73 /  20  20  10  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...NONE.
&&
Hazardous weather outlook, Jul 10, 11:34 AM CDT, 2 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
1134 AM CDT FRI JUL 10 2015

KSZ032-033-047>053-067>072-082-083-091>096-098>100-111645-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
1134 AM CDT FRI JUL 10 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ACROSS PORTIONS OF CENTRAL AND SOUTH
CENTRAL KANSAS...MAINLY ALONG AND WEST OF THE TURNPIKE...WILL
GRADUALLY DEVELOP EAST OF THE TURNPIKE AS WELL DURING THE
AFTERNOON. WHILE A FEW STRONG STORMS WITH WIND GUSTS TO 50 MPH
WILL BE POSSIBLE...THE MAIN CONCERN WILL BE LOCALLY HEAVY
RAINFALL AND MINOR LOWLAND FLOODING.

A FEW STORMS WITH LOCALLY HEAVY RAINFALL WILL REMAIN POSSIBLE
TONIGHT...MAINLY NORTH OF HIGHWAY 54.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

HEAT IS THE CONCERN FOR MUCH OF THE REMAINDER OF THE FORECAST. HEAT
INDICES WILL BE AROUND 100 SATURDAY AFTERNOON FOR MUCH OF CENTRAL
AND SOUTH CENTRAL KANSAS. THE HEAT WILL BE EVEN MORE EXTREME ON
SUNDAY THROUGH TUESDAY WITH CENTRAL KANSAS HAVING SOME VALUES AT
OR EXCEEDING 105 ON SUNDAY AND SOUTH CENTRAL AND SOUTHEAST KANSAS
EXPERIENCING THOSE SAME VALUES FOR MONDAY AND TUESDAY. ALL
LOCATIONS WILL BE IN THE 100 TO 105 RANGE FOR SUNDAY THROUGH
WEDNESDAY.

LATE AFTERNOON AND EVENING STORMS WILL BE POSSIBLE ON WEDNESDAY
AND INTO THURSDAY ACROSS THE AREA.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR
TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/

In the hours before

Special weather statement, Jul 10, 12:43 PM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1243 PM CDT FRI JUL 10 2015

KSZ052-068-101815-
HARVEY KS-MARION KS-
1243 PM CDT FRI JUL 10 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHEASTERN HARVEY COUNTY IN SOUTH CENTRAL KANSAS...
  MARION COUNTY IN CENTRAL KANSAS...

* UNTIL 115 PM CDT

* AT 1238 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
  TRACKING THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL ACROSS
  NORTHEAST HARVEY INTO MUCH OF MARION COUNTY...MOVING NORTHEAST AT
  30 MPH.

LOCALLY HEAVY RAINFALL IS EXPECTED WITH RAINFALL AMOUNTS OF ONE-HALF
INCH TO LOCALLY ONE INCH POSSIBLE. GUSTY WINDS TO 45 MPH MAY ALSO
OCCUR WITH THESE STORMS.

* LOCATIONS IMPACTED INCLUDE...
  HILLSBORO...MARION...PEABODY...FLORENCE...GOESSEL...LINCOLNVILLE...
  RAMONA...LEHIGH...DURHAM...TAMPA...LOST SPRINGS...MARION LAKE AND
  PILSEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

&&

LAT...LON 3852 9693 3852 9682 3845 9682 3835 9683
      3835 9684 3830 9684 3818 9685 3811 9716
      3818 9735 3861 9727 3861 9693
TIME...MOT...LOC 1738Z 223DEG 26KT 3823 9718

DARMOFAL
Special weather statement, Jul 10, 1:23 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
123 PM CDT FRI JUL 10 2015

KSZ052-053-101900-
CHASE KS-MARION KS-
123 PM CDT FRI JUL 10 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHWESTERN CHASE COUNTY IN EAST CENTRAL KANSAS...
  EAST CENTRAL MARION COUNTY IN CENTRAL KANSAS...

* UNTIL 200 PM CDT

* AT 122 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM WITH LOCALLY HEAVY RAINFALL NEAR FLORENCE...
  MOVING NORTHEAST AT 35 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM ALONG WITH
VERY HEAVY DOWNPOURS OF RAIN.

* LOCATIONS IMPACTED INCLUDE...
  COTTONWOOD FALLS...FLORENCE...ELMDALE AND CEDAR POINT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS WILL PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

&&

LAT...LON 3837 9653 3822 9692 3827 9703 3852 9685
      3852 9678
TIME...MOT...LOC 1822Z 230DEG 30KT 3830 9689

DARMOFAL
Special weather statement, Jul 10, 2:04 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
204 PM CDT FRI JUL 10 2015

KSZ083-092-101930-
SEDGWICK KS-SUMNER KS-
204 PM CDT FRI JUL 10 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHWESTERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...
  SUMNER COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 230 PM CDT

* AT 201 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  STRONG THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL ALONG A LINE
  EXTENDING FROM 5 MILES SOUTHEAST OF NORWICH TO CALDWELL...AND
  MOVING NORTHEAST AT 40 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS ALONG
WITH VERY HEAVY DOWNPOURS OF RAIN.

* LOCATIONS IMPACTED INCLUDE...
  WICHITA...HAYSVILLE...WELLINGTON...CLEARWATER...CONWAY SPRINGS...
  CALDWELL...ARGONIA...VIOLA...MAYFIELD...MILAN...RIVERDALE...PERTH
  AND WELLINGTON AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

&&

LAT...LON 3700 9775 3750 9779 3763 9732 3710 9726
      3700 9769
TIME...MOT...LOC 1901Z 215DEG 36KT 3742 9775 3702 9762

DARMOFAL
Special weather statement, Jul 10, 2:08 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
208 PM CDT FRI JUL 10 2015

KSZ053-101945-
CHASE KS-
208 PM CDT FRI JUL 10 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHERN CHASE COUNTY IN EAST CENTRAL KANSAS...

* UNTIL 245 PM CDT

* AT 206 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM WITH LOCALLY HEAVY RAINFALL 6 MILES WEST OF
  COTTONWOOD FALLS...MOVING NORTHEAST AT 35 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM ALONG WITH
A FUNNEL CLOUD.

* LOCATIONS IMPACTED INCLUDE...
  COTTONWOOD FALLS...STRONG CITY...ELMDALE...TALLGRASS PRAIRIE
  PRESERVE AND TALLGRASS PRAIRIE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BESIDES LOCALLY GUSTY WINDS...THIS STORM MAY ALSO PRODUCE BRIEF
FUNNEL CLOUDS. THESE FUNNEL CLOUDS SHOULD REMAIN ABOVE THE GROUND...
HOWEVER A VERY BRIEF TOUCHDOWN IS A REMOTE POSSIBILITY. IF SO...THEY
COULD RESULT IN MINOR WIND DAMAGE.

&&

LAT...LON 3851 9635 3842 9636 3826 9660 3834 9678
      3852 9664 3852 9638
TIME...MOT...LOC 1906Z 219DEG 29KT 3836 9666

DARMOFAL

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 12:43 PM CDTSpecial Weather StatementICTMarion32 min
Jul 10, 1:23 PM CDTSpecial Weather StatementICTChase37 min
Jul 10, 1:53 PM CDTAreal Flood WarningICTChase, Marion4 hr
Jul 10, 2:04 PM CDTSpecial Weather StatementICTSumner26 min
Jul 10, 2:08 PM CDTSpecial Weather StatementICTChase37 min
Jul 10, 2:18 PM CDTSevere Thunderstorm WarningICTSedgwick, Sumner27 min
Jul 10, 2:36 PM CDTSevere Thunderstorm WarningICTChase24 min
Jul 10, 2:44 PM CDTSpecial Weather StatementICTSedgwick31 min
Jul 10, 2:59 PM CDTAreal Flood WarningICTButler, Sedgwick2 hr
Jul 10, 3:14 PM CDTSpecial Weather StatementICTButler31 min
Jul 10, 3:19 PM CDTSpecial Weather StatementICTChase26 min
Jul 10, 3:43 PM CDTAreal Flood WarningICTChase3 hr
Jul 10, 3:55 PM CDTSpecial Weather StatementICTGreenwood35 min
Jul 10, 4:36 PM CDTSevere Thunderstorm WarningICTGreenwood, Woodson24 min
Jul 10, 5:55 PM CDTFlash Flood WarningICTChase4 hr
Jul 10, 6:04 PM CDTSpecial Weather StatementICTRussell26 min
Jul 10, 6:25 PM CDTAreal Flood WarningICTGreenwood, Woodson5 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.